Relapse on AMN??

I am 64 yrs female with AMN diagnosed in 2012 progressing slowly albeit a lot of falls a broken bones set me back. Had a fall a month ago a landed on hip which had been replaced 2 yrs ago, had x-Ray all ok. However having taken painkillers a inflammatory tablets have become worse. Legs are painful, everything from waist down not working well at all,struggling with crutches and had to go back to wheelchair, keep seizing up so try a walk a little during day to keep muscles working. Am really struggling and doctor thinks neurologist problem a writing to a Neuro consultant but need something now and wonder if anyone has had similar problems and can help in way forward.Many thanks Sue

4 Replies

oldestnewest
  • Could it be related to painkillers I.e. Codeine based which I am taking and doctor has put me on stronger. However it's like I have lost the use of my legs !!!!

  • Hi Sue

    I'm sorry I can't help you. My legs are gradually becoming weaker and feel heavy, but I don't have pain in my legs only in my back. Keep going and I hope you find an answer soon. Let us know how it goes with the Neuro consultant.

    Do you belong to these groups? There could be someone who has a similar problem. inspire.com/groups/united-l... or the Facebook page ALD Support.

    All the best

    Cherie

  • Hello Susan,

    I have AMN, my leg strength comes and goes in waves. But, some substances turn my legs to jelly.

    Gabapentin, Lyrica, and booze.

    Jelly when I take it, and all of the next day as well.

    Whenever my legs are really weak, I analyse whatever or how much I've taken the previous day.

    What painkillers are you on?

    If I stop all medication, after a couple of days the spasticity comes back with a vengeance and my legs are stiff as a board.

  • Hi Monkeybus, thanks for your reply. I ended up in hospital for 2 weeks and as X-Ray showed nothing had MRI a CTScan. This showed I had a fracture of the bone around my right hip replacement and also a fracture to the left sacrum. By the time I ended up in hospital I could not stand let alone walk!! Have just had an epidural spinal nerve block which hopefully will stop pain in leg.

    So I was really looking at the wrong things, I saw my Neuro consultant and he was happy nothing to do with AMN.

    I am taking Meloxicam and Gabapentin and this has helped me get through each day with exercise as well.

    Thanks again for your reply and hope you can find the right level to help, Sue

You may also like...